MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL

COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL
Model Number G21860
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The rotating handle has broken off of the central bar and the head of the connecting screw is missing.The supplier conducted a full evaluation.In addition to the broken rotating handle, the middle of the central bar appears worn.The central bar rotates counter-clockwise as intended.The racket mechanism is intact and functions as intended, preventing central bar rotation in the clockwise direction.The pin that prevents rotation of the screw connecting the central bar to the handle is damaged.Signs of wear were found on the central bar near the broken joint.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a stone removal procedure, the physician used a cook soehendra lithotriptor handle.The user found out that the handle was broken during lithotripsy.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SOEHENDRA LITHOTRIPTOR HANDLE
Common Device Name
LQC, LITHOTRIPTER, BILIARY MECHANICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9154072
Report Number1037905-2019-00578
Device Sequence Number3046397
Product Code LQC
UDI-Device Identifier00827002218604
UDI-Public(01)00827002218604(17)220327(10)W4196816
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model NumberG21860
Device Catalogue NumberSLH-1
Device Lot NumberW4196816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR